Patients with inflammatory bowel disease are susceptible to complications from pharmacologic treatment of their disease. Tumor necrosis factor (TNF)-α inhibitors are being used increasingly in the treatment of inflammatory bowel disease and can be associated with adverse events, including common infections, and rarely the development of serious life-threatening opportunistic infections. TNF-α inhibitors have the ability to prevent an effective patient granulomatous response, and this may be associated with an increased risk of developing mycobacterial and certain fungal infections, including histoplasmosis, blastomycosis, and coccidioidomycosis, endemic in several parts of the United States. The concern for invasive fungal infection was realized during clinical trials and further demonstrated after the marketing of TNF-α inhibitors. Because of this awareness, the Food and Drug Administration developed an adverse event-reporting system to capture cases of infections associated with the use of TNF-α inhibitors. These opportunistic fungi have a great degree of regional variability, and it has been very difficult to quantify the incidence of infection in patients treated with TNF-α inhibitors. Currently, there are no formal guidelines regarding the use of TNF-α inhibitors and these fungal infections. Considering that gastroenterologists have embraced the use TNF-α inhibitors as a valuable armamentarium in the treatment of inflammatory bowel disease, they must be aware of therapy-related infectious complications, including appropriate diagnostic, therapeutic, and preventive strategies. In this article, we explore the association of these fungal entities in relation to the TNF-α inhibitor therapy by considering information provided in the gastroenterology, infectious diseases, rheumatology, and transplant literature. Finally, we provide some recommendations on diagnosis and treatment.